This is seriously horrible. Laura was exposed on Friday morning and sick Sunday evening. She’s feeling cruddy, but okay enough. I started to have symptoms on Tuesday and each day have been progressively worse. If this is mild, I’ll eat my hat. But it will taste odd so not so much.
I have been running a constant temperature that is not controlled by ibuprofen, etc. My chest feels like it is being crushed by weights, but also filled with a deep reservoir of gooey crap that struggles mightily to get out of my body. My throat is on fire. I can drink tea and ice water through a straw. I can drink ginger ale as well, but I cannot taste it.
Nights are the worst. I sleep practically sitting up against the headboard. I cough constantly. I toss and turn. Last night, I felt a chill take hold of me and jumped out of bed to put on any clothing I could find. I think I found two tee shirts, a hoodie, two pairs of sweat pants and pajamas all in my laundry hamper. My reliable warm bathrobe was in the bathroom with the kittens and I did not trust myself to successfully retrieve it. I huddled under the covers for what seemed like hours until suddenly I woke up and realize that I WAS SO HOT, quickly peeling away the extra layers of clothes.
Today, I got my bathrobe and put it on the foot of the bed just in case.
I had terrible dreams about ending up in the hospital on a ventilator. I was so terrified that I woke up sobbing. Poor Laura.
I’m worried that I’m running these constant fevers and coughing so much. I have asthma and do not want to have a terrible flare. I am using my rescue inhaler but its starting to give me the shakes (my albuterol friends will know what I mean) so that’s not fun.
Food tastes like broad strokes – sweet or salty, but not more precise than that. Water just tastes wet, not refreshing. I tried a cherry cough drop and it tasted like a rotting pile of poop or what I imagine it would taste like.
The thing that is not lacking is advice – everyone keeps asking me about paxlovid. Paxlovid like most drugs has side effects so its not a magic pill. My PCP told me that it can cause kidney and liver damage – it’s so new that it isn’t fully understood. Take steroids, don’t take steroids. Use Mucinex, use Nyquil, use Coraceden. Eat garlic, drink green tea, honey, etc.
I realize people mean well, but for God’s sake – read the room. If you say Paxlovid and I’m like “nope” – don’t try to persuade me. It is not a personal rejection.
The other thing is that when someone has a sickness this awful, let them rest. Don’t send unnecessary email, texts, messages, etc. I had a few projects in motion this week and tried to send out some guidelines, but it felt like everyone still needed to talk with me. I know people let me down and didn’t follow through on things, but I really don’t care right now. I’m much more concerned about sleeping through the night. The world did not end because I stepped away. I need to remind myself of that, too.
Of course, I have GI symptoms. I vomit every day a few times, I think from coughing so hard. My ears hurt. It is just weird. And awful.
I’ve been seriously ill before. I’ve worried about serious consequences, but I haven’t felt this sort of fear and dread. I can’t get images of people helpless on ventilators out of my head. I am likely not to go to the ER because I am so afraid. I can’t agree to turn over bodily autonomy like that, to have my control over my breath taken from me. It chills me. I am vaccinated and boosted and mask so why is this happening to me? And why did I have a positive test in July with milder symptoms?
No one can explain anything.
For 18+ years, snowflakes, social justice warriors, and the politically correct have built this blog. Follow us on Twitter @Pghlesbian24
We need your ongoing support to maintain this archive and continue the work. Please consider becoming a patron of this blog with a recurring monthly donation or make a one-time donation.
This post and/or others may contain affiliate links. Your purchase through these links support our work. You are under no obligation to make a purchase.